Alert archive / Utah / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at May 7, 2008, 1:21 PM MDT for Tooele County, Utah. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2008, 1:21 PM MDT (19:21 UTC)
- Expired
- May 7, 2008, 2:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 147 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 7.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 071922 SVRSLC UTC045-072000- /O.NEW.KSLC.SV.W.0002.080507T1921Z-080507T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 121 PM MDT WED MAY 7 2008 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL TOOELE COUNTY IN UTAH * UNTIL 200 PM MDT * AT 117 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER SOUTH CENTRAL TOOELE COUNTY...OR ABOUT 39 MILES WEST OF DUGWAY...AND MOVING EAST AT 16 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN TOOELE COUNTY AT 140 PM MDT STRONG WINDS ARE LIKELY IN ADDITION TO THE LARGE HAIL WITH THIS STORM. LAT...LON 4020 11306 3995 11303 3995 11354 4013 11356 TIME...MOT...LOC 1921Z 265DEG 14KT 4005 11343 $$
1 follow-up statement
000 WWUS55 KSLC 071941 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 140 PM MDT WED MAY 7 2008 UTC045-072000- /O.CON.KSLC.SV.W.0002.000000T0000Z-080507T2000Z/ TOOELE UT- 140 PM MDT WED MAY 7 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT FOR SOUTH CENTRAL TOOELE COUNTY... AT 139 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. STRONG WINDS ARE ALSO LIKELY WITH THIS STORM. THIS STORM WAS LOCATED OVER SOUTH CENTRAL TOOELE COUNTY...OR ABOUT 34 MILES SOUTHWEST OF DUGWAY...MOVING EAST AT 16 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR...RURAL SOUTHERN TOOELE COUNTY AT 150 PM MDT. LAT...LON 4020 11306 3995 11303 3995 11354 4013 11356 TIME...MOT...LOC 1940Z 265DEG 14KT 4005 11333 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 9:58 AM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, May 7, 9:58 AM MDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 958 AM MDT WED MAY 7 2008 .SYNOPSIS...A COLD FRONT WILL MOVE ACROSS UTAH TODAY AND TONIGHT. ANOTHER STORM SYSTEM WILL IMPACT THE AREA FRIDAY NIGHT WITH HIGH PRESSURE BUILDING FOR THE WEEKEND. && .DISCUSSION...CLOUDS ARE BUILDING ACROSS THE STATE AS A COLD FRONT ENTERS THE AREA. LINE OF PRECIP OVER WESTERN UTAH LOOKS TO BE IN ASSOCIATION WITH THE BOUNDARY. ADDITIONAL DEVELOPMENT IS EXPECTED LATER THIS AFTERNOON...PRIMARILY IN THE NORTH... WITH THE ARRIVAL OF THE ASSOCIATED UPPER TROUGH. OVER SOUTHERN UTAH...DRIER CONDITIONS WILL PREVAIL...AND WINDS WILL INCREASE THIS AFTERNOON AS THE FRONT MOVES CLOSER. SHOWER ACTIVITY WILL SHIFT SOUTH THIS EVENING AND INTO THE OVERNIGHT HOURS AND MILD FGEN FORCING WILL RESULT IN BETTER QPF IN CENTRAL AND SOUTHERN UTAH THAN IN NORTHERN UTAH TODAY. SURFACE RIDGING SHOULD MOVE IN FOR THURSDAY AS THE SYSTEM EXITS INTO COLORADO...RESULTING IN A RELATIVELY QUIET DAY. BEHIND THE FRONT...MAXES SHOULD BE ABOUT 10F COOLER THAN YESTERDAY...RIGHT AROUND CLIMO...SO TYPICAL SPRING CONDITIONS SHOULD CONTINUE TO PREVAIL. ALL MODELS BRING ANOTHER STORM SYSTEM/COLD FRONT THROUGH THE STATE ON FRIDAY. THIS ONE LOOKS SIMILAR TO THE SYSTEM TODAY EXCEPT THAT IT WILL TRACK A BIT FARTHER NORTH. FLAT RIDGING IS EXPECTED TO DEVELOP SATURDAY AFTERNOON THROUGH THE END OF THE WEEKEND. && .AVIATION...A BAND OF SHOWERS WILL BRIEFLY DROP CIGS BELOW 5000 FT AT THE KSLC TERMINAL AND THERE IS A 30 PERCENT CHANCE OF MVFR VSBYS IN RAIN UNTIL ABOUT 17Z. A BREAK IS EXPECTED BETWEEN ABOUT 17Z AND 20Z THEN SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF THE TERMINAL. THERE IS A 40 PERCENT CHANCE OF BRIEF MVFR VSBYS WITH THESE AND CIGS ARE LIKELY TO DROP BELOW 5000 FT. && .FIRE WEATHER...WINDS WILL INCREASE ACROSS SOUTHERN UTAH TODAY AHEAD OF THE APPROACHING COLD FRONT. THE WINDY CONDITIONS WILL LAST THROUGH MID-EVENING. YESTERDAYS CLOUD COVER KEPT RELATIVE HUMIDITY NEAR 15 PERCENT FOR A MINIMUM BUT TODAYS WIND AND SUNSHINE WILL RESULT IN RH DECREASING BELOW 15 PERCENT...CREATING SEVERE FIRE WEATHER CONDITIONS. AS SUCH...THE PREVIOUSLY ISSUED RED FLAG WARNING FOR FIRE WEATHER ZONES 439 AND 440 APPEAR TO BE ON TRACK FOR TODAY. RAIN SHOWERS ARE MOVING ACROSS NORTHERN UTAH THIS MORNING AND SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE STATE THIS AFTERNOON. THESE STORMS WILL CONTINUE INTO THE EVENING HOURS AND WILL OFTEN BE ACCOMPANIED BY GUSTY WINDS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING FROM 2 PM WEDNESDAY TO 9 PM WEDNESDAY FOR UTAH FIRE WEATHER ZONES 439 AND 440. WY...NONE. && PUBLIC...TRAPHAGAN AVIATION...WILENSKY FIRE WX...SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, May 7, 4:54 AM MDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 454 AM MDT WED MAY 7 2008 UTZ001>016-019>021-517-518-WYZ021-081100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 454 AM MDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM WILL MOVE ACROSS UTAH TODAY AND TONIGHT. SHOWERS WILL BE WIDESPREAD OVER NORTHERN UTAH THROUGH THE DAY AND WILL INCREASE IN CENTRAL UTAH DURING THE AFTERNOON AND EVENING. SOUTHERN UTAH WILL HAVE INCREASING SOUTHWEST TO WEST WINDS...LEADING TO SEVERE FIRE WEATHER CONDITIONS...BY MID-AFTERNOON. THUNDERSTORMS TODAY AND TONIGHT COULD BE STRONG WITH SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE NEXT COLD FRONT WILL ARRIVE FRIDAY...WITH WIDESPREAD SHOWERS AND LOCAL WINDY CONDITIONS RESULTING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 1:55 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 21 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.